Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Taking Crestor for few months. Experiencing stiffness in legs, tightness in chest. Why is it happening ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9366 Questions
Question
I have been taking Crestor for a few months(5-10 mgs) and am a runner...Have been experiencing stiffness in my leg muscles and wierd eminating tightness in my upper body, chest, and down my arms when running....Seems that when I run longer the upper body tightness goes away but my legs are much tighter than normal and I have been running a lot slower than normal...I am 64 years old and have been to Boston Marathon 6 times since I was 46...I use my running as a health baromter and know when something isn't right...
Posted Sun, 29 Apr 2012 in Hypertension and Heart Disease
Follow-up: Taking Crestor for few months. Experiencing stiffness in legs, tightness in chest. Why is it happening ? 37 minutes later
Just to add: I feel a bit anemic and when I run it feels like my bloodflow is not getting to my extremities efficiently...
 
 
Answered by Dr. Praveen Tayal 1 hour later
Hello,

Thanks for posting your query.

I have read your problem and have gone through the reports attached with this query.
The symptoms you are having seem to be due to the side effects caused by Crestor. It is often associated with muscle pain and weakness.

You need to report this problem to your treating physician as he might like to have your renal function tests and might even substitute it for any other lipid lowering agent.

Your symptoms are less likely to be due to anaemia.Your reports and hematocrit are in a healthy range.

I hope this answers your query effectively.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking Crestor for few months. Experiencing stiffness in legs, tightness in chest. Why is it happening ? 1 hour later
Should I expect to have a good recovery back to my normal running and feeling normal after stopping the Crestor...How long should it take to get out of my system??..

THX, XXXXXXX
 
 
Answered by Dr. Praveen Tayal 7 hours later
Hello.

Thanks for replying back.

Complete recovery is expected after substituting the drug. You should feel better within two weeks of stopping the drug.

You need not worry. You will be fine soon.

Hope my answer is helpful. Wish you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor